CONTEXT: Takotsubo translates to "octopus pot" in Japanese. Takotsubo cardiomyopathy (TTC) is characterized by a transient regional systolic dysfunction of the left ventricle. Catecholamine excess is the one most studied and favored theories explaining the pathophysiology of TTC.
CASE REPORT: We present the case of a 52-year-old Hispanic female admitted for venlafaxine-induced TTC with a review literature on all the cases of Serotonin-norepinephrine reuptake inhibitors (SNRI)-associated TTC published so far.
CONCLUSION: SNRI inhibit the reuptake of catecholamines into the presynaptic neuron, resulting in a net gain in the concentration of epinephrine and serotonin in the neuronal synapses and causing iatrogenic catecholamine excess, ultimately leading to TTC.
Vasudev, R., Rampal, U., Patel, H., Patel, K., Bikkina, M., & Shamoon, F. (2016). Selective Serotonin-Norepinephrine Reuptake Inhibitors-Induced Takotsubo Cardiomyopathy. North American Journal of Medical Sciences, 8 (7), 312-315. https://doi.org/10.4103/1947-2714.187153
Originally published in American Journal of Medical Sciences, 8(7), 312-315. The original material can be found here.
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial-Share Alike 3.0 License.